Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 55, NWS New Orleans, LA

October 27, 2006Washington Parish, Louisiana; Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this tornado warning at Oct 27, 2006, 6:02 AM CDT for Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2006, 6:02 AM CDT (11:02 UTC)
Expired
Oct 27, 2006, 7:00 AM CDT
In force
58 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Washington Parish, LA, Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 271101
TORLIX
LAC117-MSC113-147-271200-
/O.NEW.KLIX.TO.W.0055.061027T1102Z-061027T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
602 AM CDT FRI OCT 27 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 700 AM CDT

* AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO NEAR OSYKA...OR ABOUT 15 MILES NORTH OF AMITE...MOVING
  NORTHEAST AT 35 MPH.

* THE TORNADO IS WILL BE NEAR...
  TYLERTOWN BY 625 AM CDT
  SALEM BY 640 AM CDT

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3129 9006 3115 9001 3111 8998 3109 9001
      3091 9031 3091 9034 3101 9035 3101 9048
      3129 9010 3130 9007

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:20 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 27, 3:20 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT FRI OCT 27 2006

.DISCUSSION...

EARLY THIS MORNING THE SURFACE LOW WAS OVER EASTERN OKLAHOMA WITH
A WARM FRONT EXTENDING INTO EAST-CENTRAL LOUISIANA AND THE COLD
FRONT SOUTHWARD ACROSS EAST TEXAS. EXTENSIVE LIGHT TO MODERATE
SHOWERS/THUNDERSTORMS CONTINUE TO TRAIN ACROSS SOUTHWEST
MISSISSIPPI AND PORTIONS OF EAST-CENTRAL LOUISIANA. THIS IS
LEADING TO SOME LOCALIZED FLOODING...THEREFORE THE FLASH FLOOD
WATCH WILL BE CONTINUED THROUGH THIS MORNING. MODELS GENERALLY
AGREE ON PUSHING THE FRONT THROUGH MOST OF THE AREA BY EARLY
AFTERNOON AND THEN THROUGH COASTAL MISSISSIPPI THIS AFTERNOON.
THERE REMAINS ENOUGH INSTABILITY IN THE AREA FOR THE POTENTIAL OF
SOME SEVERE STORMS WITH DAMAGING WINDS INTO THE MORNING HOURS.
THANKFULLY WE DONT STILL HAVE THE 603 M2/S2 0-3KM SR HELICITY THAT
WE DID YESTERDAY MORNING AT LIX. THE THREAT OF FLOODING CONTINUES
AHEAD OF THE FRONTAL PASSAGE LATER TODAY. SOME LIGHT SHOWER
ACTIVITY MAY CONTINUE BEHIND THE FRONT THIS AFTERNOON AS THE
UPPER-LEVEL TROUGH MOVES ACROSS THE AREA. BEHIND THIS
SYSTEM...WINDS WILL REMAIN STRONG OUT OF THE NORTHWEST INTO
SATURDAY MORNING AND KEEP SMALL CRAFT ADVISORIES IN THE COASTAL
WATERS. THE REST OF THE WEEKEND INTO HALLOWEEN LOOK TO BE FAIRLY
MILD AS SURFACE HIGH PRESSURE SLIDES EASTWARD ACROSS THE GULF
COAST. RAIN CHANCES RETURN BY THE MIDDLE OF NEXT WEEK WITH THE
RETURN FLOW AND A SURFACE LOW DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY TO TENNESSEE VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  49  71  45 /  80   5   0   0
BTR  74  50  71  47 /  80   5   0   0
MSY  79  55  71  52 /  90   5   0   0
GPT  77  51  71  47 / 100   5   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ034-LAZ035-LAZ036-
     LAZ037-LAZ038-LAZ039-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
     GMZ555-GMZ570-GMZ575.

MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ068-MSZ069-MSZ070-
     MSZ071.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
     GMZ555-GMZ570-GMZ575.

&&

25
Hazardous weather outlook, Oct 27, 5:41 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 AM CDT FRI OCT 27 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-281100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
541 AM CDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS EMBEDDED WITHIN AN EASTWARD MOVING SQUALL LINE WILL
CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. THERE IS A
POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WITHIN THE SQUALL
LINE WITH THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED TORNADOES
MAY ALSO OCCUR WITH THUNDERSTORMS THAT DEVELOP AHEAD OF THE SQUALL
LINE.

RAINFALL...
HEAVY RAINFALL WILL CONTINUE ACROSS THE NORTHWESTERN THIRD OF THE
OUTLOOK AREA THIS MORNING. RAINFALL AMOUNTS FROM 3 TO 5 INCHES
WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS PORTIONS OF EAST-
CENTRAL AND SOUTHEAST LOUISIANA AND ACROSS EXTREME SOUTHWEST
MISSISSIPPI. FLASH FLOODING IS POSSIBLE ACROSS THESE AREAS WHERE
HEAVY RAINFALL DEVELOPS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS
AND TIDAL LAKES FOR STRONG SOUTHERLY WINDS AHEAD OF THE COLD
FRONT INTO THIS AFTERNOON...THEN NORTHWESTERLY WINDS BEHIND THE
FRONT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY MORNING FOR
STRONG NORTHWESTERLY WINDS BEHIND THE COLD FRONT.

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Oct 27, 5:52 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
552 AM CDT FRI OCT 27 2006

MSZ080>082-271125-
HANCOCK-HARRISON-JACKSON-
552 AM CDT FRI OCT 27 2006

...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS COASTAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS STRETCHING FROM EAST-CENTRAL HANCOCK
COUNTY TO BILOXI WILL CONTINUE TO MOVE TO THE NORTHEAST AT 40 MPH.
THESE STORMS CONTAIN BRIEF HEAVY RAINFALL AND GUSTY WINDS UP TO 50
MPH. THESE STORMS WILL AFFECT SAUCIER...OCEAN SPRINGS...AND VANCLEAVE
BEFORE 615 AM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THESE POTENTIALLY DANGEROUS STORMS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:07 AM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Feliciana3 hr
Oct 27, 4:32 AM CDTFlash Flood WarningLIXEast Baton Rouge, West Baton Rouge3 hr
Oct 27, 5:07 AM CDTSevere Thunderstorm WarningLIXSaint Helena53 min
Oct 27, 5:16 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge59 min
Oct 27, 5:40 AM CDTTornado WarningLIXTangipahoa65 min
Oct 27, 5:44 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston61 min
Oct 27, 6:08 AM CDTTornado WarningLIXSaint Helena67 min
Oct 27, 6:17 AM CDTSevere Thunderstorm WarningLIXTerrebonne58 min
Oct 27, 6:32 AM CDTSpecial Marine WarningLIX88 min
Oct 27, 6:45 AM CDTTornado WarningLIXTangipahoa30 min
Oct 27, 6:49 AM CDTSpecial Marine WarningLIX56 min
Oct 27, 6:53 AM CDTSevere Thunderstorm WarningLIXSaint Tammany67 min
Oct 27, 6:59 AM CDTSevere Thunderstorm WarningLIXWashington61 min
Oct 27, 7:09 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles66 min
Oct 27, 7:17 AM CDTTornado WarningLIXSaint Tammany28 min
Oct 27, 7:35 AM CDTSpecial Marine WarningLIX85 min
Oct 27, 7:37 AM CDTTornado WarningLIXWashington23 min
Oct 27, 8:07 AM CDTTornado WarningLIXJefferson, Plaquemines53 min
Oct 27, 8:26 AM CDTSpecial Marine WarningLIX2 hr
Oct 27, 8:33 AM CDTSpecial Marine WarningLIX12 min
Oct 27, 9:08 AM CDTSevere Thunderstorm WarningLIXPlaquemines37 min
Oct 27, 9:13 AM CDTSpecial Marine WarningLIX2 hr
Oct 27, 6:05 AM CDTTornado WarningLIXJackson25 min
Oct 27, 7:54 AM CDTSevere Thunderstorm WarningLIXHancock36 min
Oct 27, 8:01 AM CDTTornado WarningLIXPearl River14 min
Oct 27, 8:21 AM CDTSevere Thunderstorm WarningLIXHarrison54 min

Nearby

Tornado Warnings in Mississippi, 2006Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.